Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 81, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 21, 2004, 2:47 PM CDT for Saint Martin Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 2:47 PM CDT (19:47 UTC)
- Expired
- Jun 21, 2004, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2183 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 211947
SVRLCH
LAC099-212030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
247 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 330 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF STEPHENSVILLE...AND MOVING NORTHEAST AT 10 MPH.
* THIS STORM WILL BE NEAR...
STEPHENSVILLE BY 305 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2983 9138 2979 9132 2975 9113 2987 9091
3008 9111
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:20 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 21, 2:20 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 220 PM CDT MON JUN 21 2004 .SYNOPSIS...A HIGH PRESSURE RIDGE FROM THE WESTERN ATLANTIC INTO THE GULF OF MEXICO WILL PRODUCE A SOUTHERLY FLOW OVER THE NEXT SEVERAL DAYS...MAINTAINING A MOIST TROPICAL ATMOSPHERE FAVORABLE FOR DAILY SCATTERED THUNDERSTORMS ORIGINATING WITH THE SEABREEZE. A WEAK COLD FRONT WILL ENHANCE THE THUNDERSTORMS AS IT STALLS ACROSS NORTHERN LOUISIANA ON WEDNESDAY. && .DISCUSSION...SHOULD SEE REMNANTS OF THIS AFTERNOONS SEABREEZE RELATED TSTM ACTIVITY END EARLY THIS EVENING WITH LOSS OF DAYTIME HEATING. WE SHOULD SEE A RETURN TO HIGHER THAN NORMAL PCPN FOR THE REMAINDER OF THE WEEK AS ETA80 SHOWING INCREASING MOISTURE IN THE PERSISTENT SOUTHERLY FLOW. SAGGING FRONTAL SYSTEM INTO EAST TEXAS AND NORTHERN LOUISIANA LATE WEDNESDAY INTO THURSDAY WILL PUSH A GOOD THETA RIDGE AXIS OUT AHEAD SO WENT HIGHER THAN GUIDANCE WITH LIKELY POPS. LARGE ONTARIO LOW HELPING TO MAINTAIN A PERSISTENT PATTERN LATE THIS WEEK WITH ANOTHER FRONTAL SYSTEM SAGGING TO THE I-20 CORRIDOR THIS WEEKEND...MAINTAINING THE RATHER WET PATTERN. && .PRELIMINARY POINT TEMPS/POPS... BPT 77 91 77 86 / 20 40 40 60 LCH 77 90 77 85 / 20 40 40 60 LFT 76 91 77 85 / 20 40 40 60 AEX 74 88 73 84 / 20 40 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20/11
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT MON JUN 21 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT MON JUN 21 2004 .DAY ONE...TODAY AND TONIGHT... DAYTIME HEATING SHOULD PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA AND ISOLATED ACTIVITY ELSEWHERE. A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON HOURS. A MOIST AND UNSTABLE ENVIRONMENT WILL BE IN PLACE ALONG WITH A SERIES OF UPPER LEVEL DISTURBANCES. THE POSSIBILITY DOES EXIST FOR SOME LOCALLY HEAVY RAINFALL VERY LATE TUESDAY NIGHT INTO THE FIRST HALF OF WEDNESDAY... AS A SURFACE FRONT STALLS NEAR THE AREA AND A STRONG UPPER LEVEL SYSTEM MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.